MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553660
Medical Device Problem Codes Positioning Failure (1158); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation results: with all the available information, boston scientific corporation confirmed the reported event of stent failure to deploy.Destructive testing identified the sheath detached from the handle section caused by rotational damage, impeding stent deployment.Device history records review: boston scientific reviewed the device history record, which included manufacturing documentation, and did not identify any anomalies or deviations that could be associated with the reported event.Device technical analysis: an axios stent and electrocautery-enhanced delivery system was returned for analysis.A visual inspection was performed.The stent was returned fully covered and undeployed.The outer sheath was observed kinked in the distal section, and the delivery system was returned in position 4 of the deployment process.No additional damage was observed during the visual inspection.A functional inspection was subsequently performed to evaluate catheter lock functionality.During manipulation of the deployment hub, the stent could not be released from the delivery system.A destructive evaluation was therefore required to further assess the outer sheath in the handle section.The destructive analysis confirmed torsion (rotational) damage to the outer sheath, resulting in sheath detachment within the handle section.Labeling review: a labeling review was performed and, from the information available, the device was used in a manner inconsistent with the instructions for use (ifu)/product label.The ifu states: "rotate the winged luer lock clockwise to secure the delivery system handle to the echoendoscope." however, according to the product analysis, the outer sheath was returned detached from the handle section caused by rotational damage, which is evidence the luer was incorrectly rotated.Risk review a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of failure to follow instructions.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was to be implanted transgastric to the cyst area to perform a pseudocyst drainage procedure on an unknown date.During the procedure, the physician could not deploy the stent at the first flange, the stent stayed completely covered in the catheter.The procedure was completed using another axios stent.There were no patient complications reported as a result of this event.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144384
Report Number3005099803-2026-01763
Device Sequence Number21176906
Product Code PCU
UDI-Device Identifier08714729951179
UDI-Public(01)08714729951179(17)230628(10)29668242
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model NumberM00553660
Device Catalogue NumberM00553660
Device Lot Number0029668242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2022
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown